MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Information (3190); Metal Related Pathology (4530)
Date of Event 01/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Udi #: (b)(4).Concomitant medical devices: part: 00771101100, lot: 63393762; part: 00875705401, lot: 63385841; part: 00875101136, lot: 63382587.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-03875, 0001822565-2020-03883, 0001822565-2020-03882.
 
Event or Problem Description
It was reported patient underwent a right hip revision procedure approximately nine years post implantation due to unknown reasons.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: h2, h3, h4, h6, and h10.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2, a4, b4, b5, b7, g3, g6, h1, h2, h6, h10.The following sections were corrected: d4.
 
Event or Problem Description
It was reported that patient underwent right total hip arthroplasty and was subsequently revised 10 years later due to pain, instability, cup migration, liner wear, and metal related pathology.Operative note reported instability due to poly liner damage with vertically orientated acetabular component.Metallosis 2nd trunnion wear modular neck and stem interface.Tissue stained with gross greyish black metallosis type tissue on both acetabular and femoral components.Cup.Liner, head and stem revised.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed due to the review of medical records.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient underwent right total hip arthroplasty.Subsequently, patient underwent a revision procedure due to pain, instability and metal related pathology.Right hip posterior instability due to poly liner damage with vertically orientated acetabular component metallosis 2 nd trunnion wear at modular neck & stem interface.Right hip instability with occasional aches/pains; while golfing noticed clunking & clicking sensation.Tissues stained with gross greyish black metallosis type tissue.Attempted to remove neck from trunnion but was not easily removable.Removed cup: noted well-fixed in several areas (50%), but noted no bone attached upon removal.Device history record (dhr) was reviewed and no discrepancies were found.Additional information does not change the root cause of previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key10869448
Report Number0002648920-2020-00503
Device Sequence Number3254189
Product Code LPH
UDI-Device Identifier00889024144729
UDI-Public(01)00889024144729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberN/A
Device Catalogue Number00801803602
Device Lot Number61350162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/14/2020
07/12/2021
12/13/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/17/2020
07/29/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight93 KG